Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 7, 2006, 6:18 PM PDT for El Dorado County, Nevada County, Placer County, California. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:18 PM PDT (01:18 UTC)
- Expired
- Apr 7, 2006, 7:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties El Dorado County, CA, Nevada County, CA, Placer County, CA
The radar
The Sacramento radar (KDAX), 93 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:20 PM PDT | HAIL 0.88 | Camino, CA | |
| Apr 7, 6:23 PM PDT | HAIL 0.75 | Pollock Pines, CA | |
| Apr 7, 6:34 PM PDT | HAIL 0.88 | 3 Ne Nevada City, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 080122 SVRSTO CAC017-057-061-080200- /O.NEW.KSTO.SV.W.0021.060408T0118Z-060408T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 618 PM PDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL DORADO COUNTY IN CALIFORNIA THIS INCLUDES THE CITY OF PLACERVILLE WESTERN NEVADA COUNTY IN CALIFORNIA CENTRAL PLACER COUNTY IN CALIFORNIA THIS INCLUDES THE CITY OF BAXTER * UNTIL 700 PM PDT * AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL OR LARGER. THIS LINE OF STORMS IS CAPABLE OF PRODUCING LARGE HAIL. FROM GRASS VALLEY AND NEVADA CITY SOUTHWARD TO AUBURN...AND PLACERVILLE. THE LINE OF STORMS IS MOVING TO THE NORTH AT 35 MPH. SEVERAL SPOTTER REPORTS HAVE BEEN RECEIVED IN THESE AREAS. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTHILL BY 625 PM PDT WEIMAR BY 630 PM PDT COLFAX BY 635 PM PDT CEDAR RIDGE BY 645 PM PDT LAT...LON 3854 12070 3865 12020 3939 12089 3918 12108 $$ JHM
2 follow-up statements
000 WWUS56 KSTO 080146 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 646 PM PDT FRI APR 7 2006 CAC017-057-061-080200- /O.CON.KSTO.SV.W.0021.000000T0000Z-060408T0200Z/ NEVADA CA-PLACER CA-EL DORADO CA- 646 PM PDT FRI APR 7 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM PDT FOR CENTRAL EL DORADO...CENTRAL PLACER AND WESTERN NEVADA COUNTIES... AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL FROM CAMPTONVILLE...SOUTHWARD TO BAXTER TO PACIFIC HOUSE. THE STORMS WERE MOVING RAPIDLY TO THE NORTH AT 30 TO 35 MPH. THE LINE OF THUNDERSTORMS SHOWED A DECREASE IN INTENSITY...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM. OTHER HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER BUTTE AND WESTERN SIERRA COUNTIES THROUGH 730 PM...AND WILL BE MOVING INTO WESTERN PLUMAS COUNTY AFTER 700 PM. LAT...LON 3854 12070 3865 12020 3939 12089 3918 12108 $$ JHM
000 WWUS56 KSTO 080200 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 700 PM PDT FRI APR 7 2006 CAC017-057-061-080210- /O.CAN.KSTO.SV.W.0021.000000T0000Z-060408T0200Z/ NEVADA CA-PLACER CA-EL DORADO CA- 700 PM PDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL DORADO...CENTRAL PLACER AND WESTERN NEVADA COUNTIES HAS EXPIRED... THE LINE OF SEVERE THUNDERSTORMS AFFECTING EL DORADO...PLACER AND NEVADA COUNTIES HAS WEAKENED...AND THE WARNING HAS EXPIRED. LAT...LON 3854 12070 3865 12020 3939 12089 3918 12108 $$ JHM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:15 PM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 7, 3:15 PM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 315 PM PDT FRI APR 7 2006 .DISCUSSION... MAIN BATCH OF PRECIP NOW CURRENTLY MOVING ONSHORE NEAR THE GOLDEN GATE THIS AFTERNOON. SATL IMAGERY SHOWS COOLING CLOUD TOPS WITH THIS NEGATIVELY TILTED TROUGH. TIMING OF PRECIP WILL BE TOUGH AS UPPER FLOW CONTINUES TO BACK WITH THIS SYSTEM. FOR WINTER WEATHER: AS MENTIONED IN MORNING DISCUSSION...WENT WITH SNOW ADVISORY FOR THE WEST SLOPES OF THE SIERRA AS OPPOSED TO A WARNING. ONE OF THE REASONS WERE THE WARM TEMPERATURES THAT DEVELOPED AHEAD OF THE CLOUD BAND TODAY. AT 2PM BLUE CANYON (5200 FT) WAS 48 DEG AND TRUCKEE (6100 FT) WAS ALL THE WAY UP TO 57 DEG DUE TO INCREASED INSOLATION. WILL NEED SEVERAL TENTHS OF AN INCH OF PRECIP TO COOL THE AIR COLUMN SUBSTANTIALLY ENOUGH TO GET WIDESPREAD SNOW ABOVE 6000-7000 FT. COLD AIR ADVECTION LATER TONIGHT WILL BRING 700MB TEMPS DOWN TO NEAR -6C WHICH LINES UP WELL WITH NIGHTTIME SNOW LEVELS OF 4500-5000 FT. QPF AMOUNTS ALSO PROGGED TO BE A BIT LESS ACROSS THE SIERRA AS COMPARED TO PREVIOUS MODEL RUNS OF THE NAM AND GFS. EVEN THE 6KM WS-ETA SHOWS ONLY 0.50-0.75 PRECIP...SO WENT WITH 6-10 INCH SNOW AMOUNTS THRU SATURDAY MORNING...AND THAT MIGHT END UP BEING A BIT TOO HIGH. THUNDERSTORMS THIS EVENING: BEST SFC BASED INSTABILITY SEEMS TO BE OCCURRING FROM SAC ON SOUTHWARD. 2PM TEMPS AT STOCKTON AND MODESTO APPROACHING 70 DEG WHILE NORTH OF SAC SFC TEMPS ARE ONLY IN THE LOW 60S AS HIGH CLOUDS HAVE ALREADY ESTABLISHED THEMSELVES. HELICITY VALUES OF 100-200 ARE PROGGED ON BUFKIT BUT CAPES ARE ONLY IN THE 75-150 J/KG RANGE...BUT LOCAL HOTSPOTS COULD KICK THAT UP A BIT AND THE MOST LIKELY AREA WILL BE THE SAN JOAQUIN VALLEY. FLOOD SITUATION: UNFORTUNATELY THE NORTHERN SAN JOAQUIN VALLEY AND ADJACENT SIERRA FOOTHILLS OF CALAVERAS...TUOLUMNE AND STANISLAUS COUNTIES WILL HAVE THE BEST CHANCE FOR A BRIEF BAND OF HEAVY RAIN WITH ANY THUNDERSTORMS THIS EVENING. WILL MONITOR ANY SHORT FUSED CONVECTIVE CELLS FOR TRAJECTORIES TOWARD ALREADY STRESSED WATERSHEDS. THERE IS A CONCERN THAT ANY ADDITIONAL HEAVY PRECIP COULD FURTHER WEAKEN LEVEES IN THE VALLEY. FOR THAT REASON WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR ZONES 17...19 AND 67. THIS SYSTEM MOVES ON OUT SATURDAY AFTERNOON. A ZONAL FLOW SETS N WITH A FEW WEAK SHORTWAVES TOUCHING OFF SOME ISOLATED SHOWERS LATER SUNDAY INTO MONDAY. THE NEXT BIG SYSTEM IS EXPECTED TO MOVE ONSHORE MONDAY NIGHT. BASIL .EXTENDED... ACTIVE WEATHER PATTERN CONTINUES NEXT WEEK WITH THE NEXT DEEP LOW FORECAST TO DROP SOUTHWARD AND CLOSE OFF ALONG 130W ON TUESDAY AND TUESDAY. PROGS DIFFER ON HOW FAST THIS SYSTEM WILL LIFT OUT WITH THE GFS A LITTLE FASTER THAN THE EUROS OR CANADIEN WHICH HOLD IT OFF THE COAST INTO THURSDAY. AMOUNT OF QPF WILL DEPEND GREATLY ON WHERE THE LOW ENDS UP AND HOW MUCH DEEPER MOISTURE IS ENTRAINED FROM THE WIDE PLUME PRESENTLY DEVELOPING TO THE WEST OF HAWAII. ROWE && .AVIATION... VFR CONDS EXPECTED OVR RTES MOST OF THE REMAINDER OF THE AFTN. HOWEVER...CIGS WILL LOWER LATE THIS AFTN AND THIS EVENING AS CDFNT MOVES THROUGH. AREAS OF -RA OVR CSTL RTES AFT 22Z...REACHING THE CENTRAL VLY AROUND 00Z...AND SIERNEV AROUND 02Z. MVFR CIGS NOW DVLPG OVR SIERNEV...WITH AREAS OF IFR CIGS/VSBYS DVLPG OVR SIERNEV AFT 02Z AS CDFNT MOVES IN WITH SN ABV 060-070. ISOLD TSRA PSBL ALG AND BEHIND CDFNT THIS EVNG. && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM THIS EVENING THROUGH SATURDAY MORNING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA INCLUDING WESTERN PLUMAS COUNTY/LASSEN PARK. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOTHERLODE-NORTHERN SAN JOAQUIN VALLEY-SOUTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Apr 7, 11:55 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 1155 AM PDT FRI APR 7 2006 CAZ013>019-063-064-066>069-081400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 1155 AM PDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH THE EVENING FOR THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... AND MOTHERLODE WHERE THUNDERSTORMS MAY DEVELOP AND PRODUCE HEAVY RAIN. IN ADDITION...A PERIOD OF HEAVY SNOW AND GUSTY WINDS ARE FORECAST FOR THE SIERRA NEVADA THIS EVENING THROUGH LATE TONIGHT. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.